Waking up with a jolt, like electric shock , hallucinations and palpitations
I have had some extremely weird symptoms lately and my doctor looks at me like I am nuts. All of this has happened progressively over about six months.
It started with having an odd feeling in my arm...sort of tingly and limp. I thought I was having a stroke, and actually thought about going to the ER but it seemed to pass. Then I started waking up in the morning with completely numb hands, and/ or shoulders. Then some part of me would fall asleep during the day....my foot, or my butt cheek or something.... be all tingly, like and pins and needles, then it would pass. I began having weird sensations at night. On the point of just going to sleep I would suddenly jerk awake with a sudden massive heart beat, or what sometimes felt like a 'wave' going through me. Sounds too weird I know, but I am trying to tell it like it is. I read somewhere it is irritiation of the vagus nerve? Also on the point of wakefulness to sleep, I had loud explosions in my head, and sometimes feelings like an electric shock...like I had been stuck in the centre of my brain with a cattle prod. Then I started getting terrible insomnia...I mean, the mother of all insomnia I just could not sleep, I just didn't feel tired. I started getting panic attacks for about an hour, like feelings of impending doom and death. Worse than any panic attack I could imagine. Only thing that took them away was drinking something like pedialyte or orange juice.
Also, on the point of sleep I have what I can only describe as hallucinations. I 'see' things, like a movie playing in the upper right corner of my 'vision'. I actually see things clearly and n great detail. Faces. People whispering. Tall ships sailing. Men with spears rushing over deserts. ...a dog with its legs crossed, a sudden angry face in front of me. I sound nuts don't I. I have never done drugs, don't smoke or drink.
Now, I have these awful palpitations all the time. My heart gets to 200 bpm (mostly in the night but it happens during the day too) and my heart feels like it is doing somersaults, I get skipped beats too, and I get an odd premonition of the skipped beats...I sort of get an odd feeling in my forhead, then the beat skips, , then I get a flush feeling in my head, then I burp! I also get feelings like my heart has actually stopped for a second...then it thumps back in with the biggest whoosh which is terrifying. I can almost feel the blood flowing out of the valves.
I have had an abnormal ecg (long qt) normal echo and angiogram. Heart is structurally sound but something is disrupting the electrics big time. am having a holter monitor next week.
I read somewhere I could have got nerve damage from taking a quinolone, which affects the central nervous system, and eventually the cardiac muscle. I have had Cipro for a UTI a few months ago. Doctor thinks I am talking rubbish. If anyone else has these symptoms please tell me at vashti998 at live dot co dot uk thanks
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.